Mississippi, 2003Hail and Damaging Winds in Mississippi, June 3, 2003
June 3, 2003 · NWS JAN · 3 events in 3 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 2:14 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 3, 2:14 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE JUN 3 2003
FORECAST CHALLENGES...FOR THE LONG TERM IT WILL BE TO DETERMINE THE
CHANCES OF CONVECTION THROUGH THE WEEKEND INTO MONDAY AS WELL AS
TEMPS IN A UNSEASONABLE PATTERN.
CURRENTLY...AN UNSEASONABLE UPPER PATTERN PERSISTS ACROSS THE
REGION. SATELLITE IMAGERY SHOWED THAT MOST OF THE ENERGY ASSOCIATED
WITH THE UPPER TROUGH OVER THE REGION WAS WELL EAST OF THE FORECAST
AREA. ON THE SURFACE SCATTERED SHOWERS AND THUNDERSTORMS ARE
OCCURRING OVER THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY ALONG
THE FRONTAL BOUNDARY. CLEARING HAS BEGUN IN THE DELTA.
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
THE GFS MODEL INITIALIZED THE CONVECTION A LITTLE BETTER THEN THE ETA
MODEL. THIS EVENING THE COLD FRONT WILL MOVE JUST SOUTHEAST OF THE
FORECAST AREA AS HIGH PRESSURE DEVELOPS FROM THE NORTHWEST. WILL PUT
BEST LOW SCATTERED POPS IN THE SOUTHEAST FOR TONIGHT...AND ISOLATED
POPS...EXCEPT FOR THE NORTHWEST...MAINLY BEFORE MIDNIGHT. THE FRONT
HANGS UP JUST SOUTH OF THE AREA ON WEDNESDAY. MODELS DISAGREE ON HOW
FAR SOUTH TO PUT IT AND ON QUICKNESS OF MOISTURE RETURN. WITH LITTLE
UPPER SUPPORT TO COMPLETELY CLEAR IT FROM THE REGION...TRENDING MORE
TOWARD ETA WITH THE UPPER SHORTWAVE PUSHING THE BOUNDARY NORTH AND
BRINGING RAIN CHANCES IN FOR LATE WEDNESDAY AND THURSDAY.
LONG TERM DISCUSSION...FRIDAY THROUGH TUESDAY
UNSEASONABLE PATTERN WILL CONTINUE THROUGH THE LONG TERM PERIOD WITH
A BROAD TROUGH OVER MOST OF THE PERIOD...UNTIL TUESDAY AS FLAT UPPER
RIDGING DEVELOPS FROM THE SOUTHERN PLAINS. ON FRIDAY A COLD FRONT
WILL BE APPROACHING THE REGION WITH GOOD MEAN MOISTURE AND
INSTABILITY FOR THUNDERSTORMS TO DEVELOP. THE FRONT WILL NOT MAKE IT
INTO THE FORECAST AREA AS IT PUSHES BACK TO THE NORTH IN SOUTHERLY FLOW ON
SATURDAY. GFS PAINTS SEVERAL THUNDERSTORM COMPLEXES COMING THROUGH
THE REGION OVER THE WEEKEND. ANOTHER FRONT WILL BE PUSHING INTO THE REGION
LATE SUNDAY INTO MONDAY. THE CONVECTION WILL FINALLY DRY OUT ON
MONDAY EVENING. DRY WEATHER WILL BE ON TAP FOR TUESDAY. THE EUROPEAN
MODELS AND ENSEMBLE MEANS HAD THE SIMILAR UPPER AND SURFACE PATTERN
FEATURES TO THE GFS. THE NOGAPS MODEL PUSHED THE FIRST FRONT THROUGH
THE REGION...BUT WAS MORE ISOLATED WITH THE ASSOCIATED CONVECTION.
THE CANADIAN MODEL WAS ALSO GENERALLY SIMILAR...EXCEPT IT MOVED THE
SECOND FRONT INTO THE EARLIER ON SUNDAY. SO WITH THIS IN MIND WILL KEEP
CONVECTION IN FRIDAY UNTIL MONDAY EVENING AND PUT IN PARTLY CLOUDY
ON TUESDAY. WILL CLOSE TO MEX TEMPS.
PRELIMINARY NUMBERS:
JAN EC 062/083 067/083 071 17223
TEENB 086/070 084/070 084/072 087/069 089 33554344320
MEI EC 061/083 066/084 071 17303
TEENB 087/070 085/070 083/072 088/069 089 33554344320=
.JAN
AR...NONE.
LA...NONE.
MS...NONE.
17/24Hazardous weather outlook, Jun 3, 2:16 PM CST, 2 hours 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042016-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE JUN 03 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND WEDNESDAY...
...THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI THIS
EVENING. A COLD FRONT OVER CENTRAL MISSISSIPPI WILL STALL OVER
NIGHT ALONG THE LOUISIANA...MISSISSIPPI STATE LINE SOUTH OF
NATCHEZ. EXPECT THE CONVECTIVE ACTIVITY TO CONTINUE INTO THE LATE
EVENING NEAR THE FRONTAL BOUNDARY. LOCALLY HEAVY RAINS WILL CAUSE
PONDING ON AREA ROADS. THE FRONT WILL BEGIN TO RETROGRADE TO THE
NORTH WEDNESDAY ALLOWING FOR THE REDEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS MAINLY OVER EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
THE PRIMARY RISKS WITH THE STORMS WILL BE WIND GUST TO 40 MILES
AN HOUR...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL.
...FLOODING...
MOISTURE LEVELS TONIGHT ARE EXPECTED TO REMAIN PARTICULARLY HIGH
ACROSS SOUTHEAST MISSISSIPPI. STORMS FORMING IN THIS AREA WILL
HAVE AN ENHANCED POTENTIAL FOR PRODUCING HEAVY DOWNPOURS...AND
RAINFALL AMOUNTS WITH SOME STORMS COULD EXCEED ONE INCH. PONDING
OF WATER UPON ROADWAYS AND OTHER LOW LYING AREAS IS POSSIBLE IN
SOUTHEAST MISSISSIPPI THROUGH LATE THIS EVENING AS THE
THUNDERSTORM ACTIVITY CONTINUES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...
...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...
ANOTHER WEAK COLD FRONT SHOULD APPROACH THE LOWER MISSISSIPPI
VALLEY LATE FRIDAY AND INTO SATURDAY. THE ATMOSPHERE ACROSS THE
AREA SHOULD BE MOIST AND UNSTABLE BY THIS TIME...BUT WIND FIELDS
ARE EXPECTED TO BE RELATIVELY WEAK...AS WELL AS THE UPPER LEVEL
DISTURBANCE ACCOMPANYING THE FRONT. THEREFORE...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED FRIDAY AFTERNOON AND INTO SATURDAY
ALTHOUGH ISOLATED STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI DURING THIS TIME FRAME COULD
BE LOCALLY STRONG.
A STRONGER SYSTEM LOOKS TO AFFECT THE AREA LATER IN THE WEEKEND
WITH A MORE SUBSTANTIAL COLD FRONT NOW EXPECTED TO MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY MONDAY. AT THIS TIME THERE IS A MUCH
GREATER POSSIBILITY THAT THE COMBINATION OF UPPER LEVEL
DYNAMICS...MOISTURE...AND WIND SHEAR ASSOCIATED WITH THIS SYSTEM
COULD BRING SEVERE WEATHER TO PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 3, 10:35 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 N MONTICELLO MS WIND DAMAGE
06/02/03 LAWRENCE NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY LAWRENCE COUNTY EMA.Local storm report, Jun 3, 10:50 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM GRENADA MS WIND DAMAGE
06/02/03 GRENADA A FEW TREES AND
POWERLINES DOWN. REPORTED
BY GRENADA COUNTY EMA.Local storm report, Jun 3, 11:03 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 E FRENCH CAMP MS WIND DAMAGE
06/02/03 CHOCTAW A FEW TREES DOWN.
REPORTED BY PUBLIC.Local storm report, Jun 3, 1:43 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM WESSON MS WIND DAMAGE
06/02/03 LINCOLN A FEW TREES DOWN ACROSS
ROADWAYS IN WESSON
REPORTED BY EMA
0930 PM PELLEZ MS WIND DAMAGE
06/02/03 WEBSTER POWER LINES DOWN IN
PELLEZ REPORTED BY
PUBLIC.
0830 PM PHEBA MS WIND DAMAGE
06/02/03 CLAY TREES DOWN IN PHEBA
REPORTED BY POLICE
DEPARTMENT.
0830 PM PHEBA MS WIND DAMAGE
06/02/03 CLAY ROFFING DAMAGE TO FOUR
HOMES REPORTED BY POLICE
DEPARTMENT.
0830 PM BAY SPRINGS MS WIND DAMAGE
06/02/03 JASPER TREES AND POWER LINES
DOWN ALONG COUNTY ROAD 23
6 MILES EAST OF BAY
SPRINGS REPORTED BY
POLICE DEPARTMENT.
0800 PM MOUNT OLIVE MS WIND DAMAGE
06/02/03 COVINGTON TREES DOWN...DAMAGE TO
FENCE REPORTED BY MOUNT
OLIVE POLICE DEPARTMENT.
0720 PM THOMASTOWN MS WIND DAMAGE
06/02/03 LEAKE ROOF DAMAGE TO POST
OFFICE IN THOMASTOWN
REPORTED BY EMA
0720 PM THOMASTOWN MS WIND DAMAGE
06/02/03 LEAKE WIND DAMAGE TO ROOF OF
CHURCH IN THOMASTOWN
REPORTED BY EMA.
0835 PM MS WIND DAMAGE
06/02/03 LEAKE NUMEROUS TREES DOWN
COUNTY WIDE REPORTED BY
EMA.Thunderstorm Wind, Marion
- When
- June 3, 4:25 PM CST
- Where
- Marion County, 1 mi S of Columbia
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.233, -89.833
Several large limbs and a few powerlines were blown down.
Thunderstorm Wind, Forrest
- When
- June 3, 4:33 PM CST
- Where
- Forrest County, Hattiesburg
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.317, -89.317
Several large limbs and one powerline were blown down.
Hail, Smith
- When
- June 3, 6:20 PM CST
- Where
- Smith County, Taylorsville
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.833, -89.433
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, June 3, 2003$50,000 · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 3, 2003$20,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20031 injured · 1 event
- Damaging Winds in South Carolina, June 3, 200350 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360318, 5360319, 5360320.